Alert archive / Arkansas / Red Flag Warnings in 2012

Red Flag Warning 5, NWS Little Rock, AR

March 2, 201229 counties in Arkansas

NWS Little Rock, AR issued this red flag warning at Mar 2, 2012, 1:27 PM CST for 29 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2012, 1:27 PM CST (19:27 UTC)
Expired
Mar 2, 2012, 6:03 PM CST
In force
5 hr
Issued by
NWS Little Rock, AR
All 29 counties

Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Ouachita County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 28 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1625 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
3.2
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WWUS84 KLZK 021927
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
127 PM CST FRI MAR 2 2012

...A RED FLAG WARNING IS IN EFFECT...

.A SHORT PERIOD OF RED FLAG CONDITIONS WILL OCCUR THIS AFTERNOON
AS GUSTY WINDS COMBINE WITH VERY LOW RELATIVE HUMIDITY VALUES.

ARZ007-014>016-024-025-032>034-040>047-052>057-062>069-030000-
/O.NEW.KLZK.FW.W.0005.120302T1927Z-120303T0000Z/
ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-DALLAS-DESHA-
DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-
JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PIKE-POLK-
PRAIRIE-PULASKI-SALINE-SHARP-STONE-WHITE-WOODRUFF-
127 PM CST FRI MAR 2 2012

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF EASTERN ARKANSAS...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...SHARP...STONE...IZARD...INDEPENDENCE... 
  CLEBURNE...JACKSON...FAULKNER...WHITE...WOODRUFF...POLK... 
  MONTGOMERY...GARLAND...SALINE...PULASKI...LONOKE...PRAIRIE... 
  MONROE...PIKE...CLARK...HOT SPRING...GRANT...JEFFERSON... 
  ARKANSAS...DALLAS...CLEVELAND...LINCOLN...DESHA...OUACHITA... 
  CALHOUN...BRADLEY...DREW. 

* WIND...20 FOOT WINDS WILL RANGE FROM 15 TO 25 MPH...WITH GUSTS
  UP TO 35 MPH.

* HUMIDITY...RELATIVE HUMIDITY VALUES WILL RANGE FROM 15 TO 25
  PERCENT FOR A 2-3 HOUR PERIOD AS A DRYLINE CROSSES EASTERN
  ARKANSAS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

63
1 follow-up statement
396 
WWUS84 KLZK 030003 AAA
RFWLZK

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
603 PM CST FRI MAR 2 2012

...RED FLAG WARNING FOR PARTS OF ARKANSAS WILL BE ALLOWED TO
EXPIRE AT 6 PM...

.THE SHORT PERIOD OF RED FLAG CONDITIONS WILL END AT 6 PM THIS
EVENING. HOWEVER OVERALL DRY CONDITIONS WILL CONTINUE OVER
ARKANSAS...BUT WINDS WILL LOWER AND RELATIVE HUMIDITY VALUES WILL
SLOWLY INCREASE. THIS WILL LOWER THE OVERALL THREAT OF WILD
FIRES GETTING OUT OF CONTROL. CAUTION SHOULD STILL BE TAKEN WHEN 
DOING ANY BURNING.

ARZ007-014>016-024-025-032>034-040>047-052>057-062>069-030115-
/O.CAN.KLZK.FW.W.0005.000000T0000Z-120303T0000Z/
ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-DALLAS-DESHA-
DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-
JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PIKE-POLK-
PRAIRIE-PULASKI-SALINE-SHARP-STONE-WHITE-WOODRUFF-
603 PM CST FRI MAR 2 2012

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR MUCH OF EASTERN ARKANSAS...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS CANCELLED THE RED
FLAG WARNING. 

THE SHORT PERIOD OF RED FLAG CONDITIONS WILL END AT 6 PM THIS
EVENING. HOWEVER OVERALL DRY CONDITIONS WILL CONTINUE OVER
ARKANSAS...BUT WINDS WILL LOWER AND RELATIVE HUMIDITY VALUES WILL
SLOWLY INCREASE. THIS WILL LOWER THE OVERALL THREAT OF WILD
FIRES GETTING OUT OF CONTROL. CAUTION SHOULD STILL BE TAKEN WHEN
DOING ANY BURNING.

$$
59

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Mar 2, 12:32 PM CST, 55 minutes earlier.

Area forecast discussion, Mar 2, 12:32 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1232 PM CST FRI MAR 2 2012

.AVIATION...

STRONG WINDS ARE THE MAIN CONCERN THIS TAF PD AND ISSUED TAFS
REFLECT CLOSEST ESTIMATION OF WIND SHIFT AND INTENSITY TIMING.
OTRW...VFR CONDS ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 640 AM CST FRI MAR 2 2012/

SHORT TERM...TODAY THROUGH MONDAY

SUBSTANTIAL MOISTURE SURGE HAS ALREADY OCCURRED ACROSS THE NATURAL
STATE THIS MORNING AS SFC LOW OVER NERN OK BEGINS TO LIFTS NE. SFC
ANALYSIS SHOWING THE WARM FRONT NOW NEAR THE MO/AR BORDER...WITH
STRENGTHENING SRLY WINDS ACROSS MUCH OF THE STATE. DEWPTS HAVE RISEN
20-30 DEGREES SINCE THE LATE AFTERNOON HRS ON THU...WITH TEMPS ALSO
RISING OVER THE PAST SEVERAL HRS. THE INCREASED MOISTURE HAS
GENERATED LOW AND MID LEVEL CLOUDS...BUT SHRA ACTIVITY HAS BEEN
NON-EXISTENT SO FAR THIS MORNING ACROSS AR. LOOKS LIKE THE BEST
POTENTIAL FOR ANY SHRA OR TSRA ACTIVITY WILL REMAIN ALONG THE MO
BORDER THROUGH AROUND SUNRISE AS THE SFC LOW AND SFC WARM FRONT LIFT
NORTH/NE RESPECTIVELY. SO...WILL CONTINUE WITH LOW END CHANCE POPS
ACROSS THE NRN COUNTIES...BUT ONLY SLIGHT CHANCE POPS ELSE WHERE AS
THERE COULD STILL BE SOME WIDELY SCATTERED TO ISOLATED SHRA THROUGH
ABOUT MID MORNING.

ATTENTION THEN TURNS TO THE TRAILING COLD FRONT THAT WILL SURGE SE
ACROSS THE STATE THROUGH THIS AFTERNOON AS THE SFC LOW LIFTS NE INTO
IL. HAVE DECREASED POPS WITH THE FROPA ACROSS A LARGE PORTION OF THE
CWA TO ONLY SLIGHT CHANCE AS THERE WILL BE NO SIGNIFICANT UPPER
LEVEL FORCING MECHANISM TO TRIGGER CONVECTION. HOWEVER...BY THE TIME
THE FRONT REACHES SERN AR THIS AFTERNOON...THERE COULD BE ENOUGH
INSTABILITY THAT SOME STORMS COULD FIRE ALONG THE COLD FRONT. AS A
RESULT...WILL CONTINUE WITH LOW END CHANCE POPS ACROSS THE SERN
COUNTIES AS THESE AREAS WILL SEE THE BEST CHANCES FOR STORMS WITH
THIS FRONT WITHIN THE LZK CWA. EVEN SO...MUCH BETTER CHANCES FOR
SHRA/TSRA WILL EXIST TO THE EAST OF THE CWA AS THE FRONT PROGRESSES
EAST. ANY STORM THAT DOES HAPPEN TO DEVELOP ALONG THE FRONT LATE
THIS AFTERNOON COULD BECOME SVR...WITH HIGH WINDS AND LARGE HAIL THE
MAIN THREATS.

BREEZY WINDS WILL ALSO BE A CONCERN THROUGH MUCH OF THIS FRI AS SFC
PRESSURE GRADIENT SURROUNDING THE SFC LOW TO THE NORTH TIGHTENS.
WILL POST A LAKE WIND ADV STARTING AT 12Z THROUGH 00Z THIS EVENING
FOR ALL COUNTIES AS SUSTAINED WINDS OF 15-25 MPH ARE EXPECTED...WITH
GUSTS OVER 30 MPH POSSIBLE.

FAIRLY TRANQUIL WEATHER IS EXPECTED THIS WEEKEND AS HIGH PRESSURE
MOVES ACROSS THE STATE. TEMPS WILL REMAIN COOLER THAN IN PREVIOUS
DAYS WITH VERY PERSISTENT NRLY/NWRLY FLOW ALOFT EXPECTED. EVEN
SO...TEMPS WILL LIKELY ONLY COOL DOWN TO AROUND NORMAL FOR THE
WEEKEND. BY EARLY NEXT WEEK...THE SFC HIGH WILL SLIDE TO THE
EAST...WITH SRLY WINDS AND WARMING TEMPS EXPECTED. HOWEVER...THE
FORECAST LOOKS TO REMAIN DRY AT THIS TIME THROUGH EARLY NEXT WEEK.

LONG TERM...TUESDAY THROUGH THURSDAY

STRONG HIGH PRESSURE WILL SETUP OVER THE SOUTHEAST UNITED STATES.
MEANWHILE...A COLD FRONT WILL EDGE TOWARD ARKANSAS FROM THE PLAINS.
THE HIGH TO THE SOUTHEAST WILL SLOW THE PROGRESSION OF THE FRONT.
A DEEP SOUTHERLY FLOW WILL SURROUND THE FRONT...RESULTING IN MILD
TEMPERATURES AND COPIOUS MOISTURE. A SLUGGISH FRONT AND LOTS OF
MOISTURE SUGGESTS WIDESPREAD SHOWERS/THUNDERSTORMS AND HEAVY
RAIN LATE WEDNESDAY/THURSDAY. WILL MONITOR THE SITUATION CLOSELY
IN THE COMING DAYS...AND WILL ADJUST POPS/QPF ACCORDING TO MODEL
TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     35  56  35  64 /   0   0   0  10
CAMDEN AR         43  63  37  69 /  10   0   0   0
HARRISON AR       31  52  32  61 /   0   0   0  10
HOT SPRINGS AR    41  60  36  68 /   0   0   0   0
LITTLE ROCK   AR  40  60  36  67 /   0   0   0   0
MONTICELLO AR     43  62  38  68 /  20   0   0   0
MOUNT IDA AR      39  58  35  67 /   0   0   0   0
MOUNTAIN HOME AR  33  53  32  62 /   0   0   0  10
NEWPORT AR        36  57  34  64 /   0   0   0  10
PINE BLUFF AR     41  61  36  67 /  10   0   0   0
RUSSELLVILLE AR   37  57  33  66 /   0   0   0   0
SEARCY AR         37  59  33  64 /   0   0   0   0
STUTTGART AR      39  60  34  65 /  10   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

AVIATION...63
Hazardous weather outlook, Mar 2, 5:00 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST FRI MAR 02 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST FRI MAR 02 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PUSH THROUGH ARKANSAS FROM THE PLAINS TODAY. IF
SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF THE FRONT...THEY SHOULD
BE ISOLATED AND CONFINED TO THE EASTERN HALF OF THE STATE. THERE IS
AN OUTSIDE CHANCE OF A SEVERE STORM OR TWO...WITH MUCH BETTER
CHANCES FOR SEVERE WEATHER EAST OF THE MISSISSIPPI RIVER. THIS
INCLUDES AREAS FROM THE OHIO AND TENNESSEE VALLEYS TO PORTIONS OF
THE CENTRAL GULF COAST.

GUSTY SOUTH TO SOUTHWEST WINDS THIS MORNING WILL SHIFT TO THE WEST
AND NORTHWEST BEHIND THE FRONT. WIND SPEEDS WILL AVERAGE 15 TO 30
MPH...WITH 30 TO 40 MPH GUSTS POSSIBLE. A LAKE WIND ADVISORY HAS
BEEN POSTED FOR MUCH OF ARKANSAS TODAY.

RELATIVE HUMIDITY LEVELS WILL DROP BETWEEN 25 AND 35 PERCENT IN MOST
AREAS THIS AFTERNOON...AND 35 TO 45 PERCENT IN NORTHERN AND EASTERN
SECTIONS OF THE STATE. A DRYING ATMOSPHERE COMBINED WITH STRONG
WINDS WILL ELEVATE THE FIRE DANGER. FIRES CAN START MORE READILY AS
THE AIR DRIES OUT...AND SPREAD QUICKLY DUE TO STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTER A STRETCH OF DRY WEATHER THIS WEEKEND...STRONG HIGH PRESSURE
WILL SETUP OVER THE SOUTHEAST UNITED STATES EARLY NEXT WEEK.
CLOCKWISE FLOW AROUND THE HIGH WILL BRING BREEZY SOUTHERLY WINDS
INTO ARKANSAS...AND MOISTURE WILL INCREASE READILY.

TOWARD THE MIDDLE OF THE WEEK...A NEW COLD FRONT WILL HEAD TOWARD
THE REGION FROM THE NORTHWEST...BUT WILL ENCOUNTER HIGH PRESSURE.
THIS WILL SLOW THE PROGRESSION OF THE FRONT. A SLUGGISH FRONT
SURROUNDED BY LOTS OF MOISTURE MAY RESULT IN GOOD CHANCES FOR
SHOWERS AND THUNDERSTORMS AND THE POSSIBILITY OF HEAVY RAIN. THIS
COULD BE THE SCENARIO LATE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ANY SEVERE WEATHER SHOULD BE ISOLATED TODAY IN EASTERN ARKANSAS...
SO SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:36 AM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more18 hr

Nearby

Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.